Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 249, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2015, 7:52 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2015, 7:52 PM MDT (01:52 UTC)
- Expired
- Aug 17, 2015, 9:00 PM MDT
- In force
- 68 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Baca County, CO, Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:52 PM MDT | TSTM WND GST 69 | 4 W Lamar, CO | |
| Aug 17, 8:48 PM MDT | TSTM WND GST 62 | 9 S Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 2:32 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS55 KPUB 180152
SVRPUB
COC009-011-099-180300-
/O.NEW.KPUB.SV.W.0249.150818T0152Z-150818T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PROWERS COUNTY IN SOUTHEASTERN COLORADO...
EASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
NORTHERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 900 PM MDT
* AT 752 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF BRISTOL TO 10 MILES NORTHWEST
OF PRITCHETT...MOVING SOUTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LAMAR...SPRINGFIELD...HOLLY...WALSH...GRANADA...WILEY...
PRITCHETT...VILAS...HARTMAN...TWO BUTTES...STONINGTON...MCCLAVE...
BRISTOL...TWO BUTTES RESERVOIR AND CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3742 10300 3781 10310 3825 10281 3826 10204
3705 10204
TIME...MOT...LOC 0152Z 295DEG 50KT 3823 10247 3751 10294
HAIL...0.88IN
WIND...70MPH
$$
KAM4 follow-up statements
095
WWUS55 KPUB 180204
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT MON AUG 17 2015
COC009-011-099-180300-
/O.CON.KPUB.SV.W.0249.000000T0000Z-150818T0300Z/
PROWERS CO-BENT CO-BACA CO-
804 PM MDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR PROWERS...SOUTHEASTERN BENT AND NORTHERN BACA COUNTIES...
AT 804 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF BRISTOL TO 10 MILES NORTH OF
PRITCHETT...MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...SPRINGFIELD...HOLLY...WALSH...GRANADA...WILEY...PRITCHETT...
VILAS...HARTMAN...TWO BUTTES...STONINGTON...BRISTOL AND TWO BUTTES
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3742 10300 3781 10297 3825 10270 3826 10204
3705 10204
TIME...MOT...LOC 0204Z 293DEG 41KT 3821 10244 3752 10288
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
KAM754
WWUS55 KPUB 180221
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
821 PM MDT MON AUG 17 2015
COC011-180231-
/O.CAN.KPUB.SV.W.0249.000000T0000Z-150818T0300Z/
BENT CO-
821 PM MDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3742 10300 3763 10273 3825 10254 3826 10204
3705 10204
TIME...MOT...LOC 0221Z 294DEG 46KT 3815 10224 3744 10268
$$
COC009-099-180300-
/O.CON.KPUB.SV.W.0249.000000T0000Z-150818T0300Z/
PROWERS CO-BACA CO-
821 PM MDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR PROWERS AND CENTRAL BACA COUNTIES...
AT 821 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARTMAN TO NEAR SPRINGFIELD...MOVING SOUTHEAST AT
55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...GRANADA...PRITCHETT...VILAS...
HARTMAN...TWO BUTTES...STONINGTON...BRISTOL AND TWO BUTTES RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3742 10300 3763 10273 3825 10254 3826 10204
3705 10204
TIME...MOT...LOC 0221Z 294DEG 46KT 3815 10224 3744 10268
HAIL...1.00IN
WIND...70MPH
$$
KAM187
WWUS55 KPUB 180235
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT MON AUG 17 2015
COC009-099-180300-
/O.CON.KPUB.SV.W.0249.000000T0000Z-150818T0300Z/
PROWERS CO-BACA CO-
835 PM MDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR PROWERS AND NORTHERN BACA COUNTIES...
AT 835 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOLIDGE TO NEAR VILAS...MOVING SOUTHEAST AT 60
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HOLLY...WALSH...GRANADA...PRITCHETT...VILAS...
HARTMAN...TWO BUTTES...STONINGTON...BRISTOL AND TWO BUTTES RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3737 10286 3761 10266 3825 10235 3826 10204
3705 10204
TIME...MOT...LOC 0235Z 295DEG 50KT 3808 10206 3737 10250
HAIL...1.00IN
WIND...70MPH
$$
KAM171
WWUS55 KPUB 180250
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT MON AUG 17 2015
COC009-099-180300-
/O.CON.KPUB.SV.W.0249.000000T0000Z-150818T0300Z/
PROWERS CO-BACA CO-
850 PM MDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES...
AT 850 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SYRACUSE TO 6 MILES WEST OF STONINGTON...MOVING
SOUTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...VILAS...TWO BUTTES AND STONINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3732 10272 3784 10204 3705 10204
TIME...MOT...LOC 0250Z 294DEG 50KT 3800 10185 3729 10229
HAIL...1.00IN
WIND...70MPH
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:40 PM MDT, 12 minutes earlier.
Area forecast discussion, Aug 17, 7:40 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 740 PM MDT MON AUG 17 2015 .UPDATE... ISSUED AT 739 PM MDT MON AUG 17 2015 UPDATED TO REMOVE CROWLEY AND OTERO COUNTIES FROM THE TORNADO WATCH. UPDATE ISSUED AT 648 PM MDT MON AUG 17 2015 UPDATED TO ADD BACA COUNTY TO THE TORNADO WATCH. UPDATE ISSUED AT 556 PM MDT MON AUG 17 2015 UPDATED TO REMOVE TORNADO WATCH FROM PUEBLO AND EL PASO COUNTIES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 344 PM MDT MON AUG 17 2015 ...SEVERE STORM THREAT THIS EVENING THEN A COOL FRONT TUESDAY... THE SEVERE STORM THREAT WILL REMAIN ELEVATED THROUGH THIS EVENING. ALL THE ELEMENTS ARE THERE. A STRONG SPEED MAX FOR THIS TIME OF YEAR WILL PASS THROUGH NORTHERN COLORADO THIS EVENING...INCREASING WIND SHEAR OVER THE REGION AND HELPING TO TRIGGER CONVECTION. NAM12 SOUNDINGS PRIOR TO CONVECTIVE INITIATION OVER EL PASO COUNTY ARE PROGGED AT CLOSE TO 2500 J/KG. SPC MUCAPES ARE INDICATED AT 3000 J/KG IN IN THE SAME AREA...WITH 2000-3000 J/KG OVER THE REST OF SOUTHEAST COLORADO. INSTABILITY IS HIGH WITH LIS ACROSS THE EASTERN MOUNTAINS AND PLAINS GENERALLY -4 TO -6. SO...ALL THE ELEMENTS ARE THERE...MOISTURE...LIFT...INSTABILITY...AND MOST IMPORTANTLY FOR SEVERE STORMS...SHEAR. THE SHEAR IS BEST OVER NORTHERN AND EASTERN PARTS OF THE PLAINS SO THESE AREAS WILL LIKELY SEE THE GREATEST THREAT OF SEVERE WEATHER THIS EVENING. THIS WOULD INCLUDE EL PASO...KIOWA...BENT...PROWERS AND BACA COUNTIES...IN PARTICULAR. PRIMARY STORM THREATS WILL BE DAMAGING HAIL AND WINDS...FLASH FLOODING AND LIGHTNING. HOWEVER...ENOUGH SHEAR WILL BE PRESENT FOR STORM ROTATION THIS EVENING...AND POSSIBLY A TORNADO OR 2. THE THREAT OF FLASH FLOODING WILL BE GREATEST AS INITIALLY DISCRETE CELLS MERGE INTO A LINE OR CLUSTER AND PROPAGATE EASTWARD ACROSS THE PLAINS THROUGH THE EVENING HOURS. SO...THE THREAT OF FLASH FLOODING THIS EVENING WILL TEND TO BE GREATEST OVER THE FAR EASTERN PLAINS EAST OF THE I-25 CORRIDOR. FARTHER WEST...CELLS MAY MOVE ALONG QUICK ENOUGH AS TO NOT CAUSE AS MUCH CONCERN. MOST CONVECTION SHOULD BE OVER BY ABOUT MIDNIGHT...ALTHOUGH SOME ACTIVITY NEAR THE KANSAS BORDER COULD LINGER ON PAST MIDNIGHT. TUESDAY...MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON DROPPING A COOL FRONT SOUTH THROUGH THE PLAINS DURING THE DAY. THE FRONTAL PUSH SHOULD KEEP TEMPERATURES DOWN ABOUT 10 DEGREES OVER THE EAST FROM TODAY'S READINGS...WITH LITTLE IMPACT ON TEMPERATURES ELSEWHERE. THE AIRMASS LOOKS PRETTY STABLE BEHIND THE FRONT SO NOT MUCH IF ANY PRECIPITATION EXPECTED BEHIND THE FRONT THROUGH THE DAY. HOWEVER...LOW LEVEL UPSLOPE FLOW IMPINGING ON THE TERRAIN MAY TRIGGER A FEW ISOLATED SHOWERS ALONG THE EASTERN MOUNTAINS BY LATE IN THE DAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 344 PM MDT MON AUG 17 2015 WILL KEEP DISCUSSION RELATIVELY BRIEF DUE TO ACTIVE METEOROLOGICAL CONDITIONS CURRENTLY OVER THE FORECAST DISTRICT. A RETURN TO MORE TRANQUIL CONDITIONS IS ANTICIPATED DURING THE MAJORITY OF THE LONGER TERM WITH TEMPERATURES AND POPS PRIMARY CONCERNS. EVEN AN INCH OF SO OR SNOW MAY BE NOTED ON PIKES PEAK BY TUESDAY NIGHT. UPPER RIDGING CENTERED OVER SOUTHERN CALIFORNIA AT 00Z WEDNESDAY IS PROJECTED TO TRANSITION TO SOUTHERN NEW MEXICO BY THE WEEKEND WHILE FORECAST DISTRICT REMAINS IN NORTHWESTERLY TO ZONAL UPPER FLOW INTO THE WEEKEND. AT THE SURFACE...NORTH TO NORTHEASTERLY SURFACE SURGE SHOULD BE OVER EAST-CENTRAL NEW MEXICO AT 00Z WEDNESDAY AS 1017 MB SURFACE HIGH MOVES INTO MONTANA. 1020MB SURFACE HIGH THEN SETTLES OVER COLORADO FROM TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE VARYING DEGREES OF EASTERN COLORADO SURFACE LEE-SIDE TROUGHING DEVELOPS FROM WEDNESDAY EVENING INTO SATURDAY. THEN...NEXT NORTHERLY TO NORTHEASTERLY SURFACE SURGE IS EXPECTED TO IMPACT PRIMARILY EASTERN SECTIONS FROM SATURDAY NIGHT INTO SUNDAY MORNING. AVAILABLE ATMOSPHERIC MOISTURE IS EXPECTED TO BE ON A DECREASING TREND OVER THE FORECAST DISTRICT...ESPECIALLY FROM THURSDAY INTO FRIDAY BEFORE INCREASING AGAIN BY NEXT WEEKEND. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR MORE WIDESPREAD PRECIPITATION OVER PORTIONS OF THE FORECAST DISTRICT SHOULD BE NOTED TUESDAY NIGHT AND THEN AGAIN BY NEXT WEEKEND. FINALLY...COOLEST TEMPERATURES DURING THE LONGER TERM ARE ANTICIPATED FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT AND THEN AGAIN BY NEXT SUNDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 344 PM MDT MON AUG 17 2015 STRONG SHORTWAVE WILL TRACK EAST ACROSS FLIGHT AREA THIS EVENING...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION...ESPECIALLY THE EASTERN MOUNTAINS AND PLAINS. STORMS THIS EVENING WILL TEND TO BE STRONG TO SEVERE OVER THE EAST. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED FROM SOME STORMS. FLIGHT CONDITIONS WILL RANGE FROM MVFR TO IFR TO LIFR UNDER SHOWERS AND THUNDERSTORMS. THESE CONDITIONS WILL BECOME WIDESPREAD OVER THE EASTERN MOUNTAINS AND PLAINS THROUGH THE EVENING. IMPROVEMENT FROM THE WEST ALL AREAS BY 06Z...ALTHOUGH SOME AREAS OF MVFR/IFR STRATUS MAY DEVELOP ACROSS THE PLAINS OVERNIGHT IN THE WAKE OF HEAVY PRECIPITATION. FOR THE KCOS...KPUB AND KALS TAF SITES...MUCH THE SAME SCENARIO. ALL 3 TAF SITES WILL BE SUBJECT TO THUNDERSTORMS THIS EVENING...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS...ESPECIALLY AT KCOS AND KPUB. VCTS/VCSH IN TAFS UNTIL 03Z...BEFORE ACTIVITY MOVES TO THE EAST OF THESE AREAS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28
Hazardous weather outlook, Aug 17, 11:54 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1154 AM MDT MON AUG 17 2015 COZ058>089-093>099-181800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1154 AM MDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO THIS AFTERNOON...BECOMING WIDESPREAD ACROSS THE PLAINS THIS EVENING. A STRONG UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS. PRIMARY STORM THREATS WILL INCLUDE LARGE HAIL...DAMAGING WIND GUSTS...FLASH FLOODING AND LIGHTNING. THE THREAT OF SEVERE WEATHER WILL BE GREATEST OVER PORTIONS OF EL PASO...BENT...KIOWA...PROWERS...AND BACA COUNTIES. A COUPLE OF STORMS IN THESE AREAS COULD PRODUCE HAIL UP TO GOLF BALL SIZE... DAMAGING WINDS TO 70 MPH AND POSSIBLY A TORNADO OR TWO. THE THREAT OF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL INCREASE THROUGH THE EVENING OVER THE EASTERN PLAINS. AREAS THAT HAVE RECENTLY SEEN HEAVY RAINFALL...AS WELL AS URBAN AREAS...WILL SEE A THREAT OF FLOODING LASTING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 50/50
In the hours before
Local storm report, Aug 17, 6:20 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 WNW ROCKY FORD 38.06N 103.75W
08/17/2015 M0.75 INCH OTERO CO TRAINED SPOTTER
&&
28Local storm report, Aug 17, 6:45 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HEAVY RAIN 1 WSW ROCKY FORD 38.04N 103.74W
08/17/2015 M0.49 INCH OTERO CO TRAINED SPOTTER
&&
PPLocal storm report, Aug 17, 6:46 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 WSW ROCKY FORD 38.04N 103.74W
08/17/2015 M0.88 INCH OTERO CO TRAINED SPOTTER
&&
PPSpecial weather statement, Aug 17, 6:46 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON AUG 17 2015
COZ089-093>097-180130-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
EASTERN LAS ANIMAS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
646 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA...EASTERN OTERO...
EAST CENTRAL CROWLEY...NORTHEASTERN LAS ANIMAS AND WESTERN BENT
COUNTIES UNTIL 730 PM MDT...
AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF WILD
HORSE TO 7 MILES SOUTHWEST OF ARLINGTON TO 6 MILES SOUTH OF NORTH LA
JUNTA...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...LAS ANIMAS...EADS...CHERAW...HASWELL...
HASTY...BLUE LAKE...HIGBEE...JOHN MARTIN RESERVOIR...SWEETWATER
RESERVOIR...ARLINGTON AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3817 10291 3764 10323 3772 10368 3844 10354
3853 10336 3852 10317 3861 10317 3861 10246
TIME...MOT...LOC 0046Z 284DEG 16KT 3862 10298 3827 10344 3788 10352
KAMSpecial weather statement, Aug 17, 7:22 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 722 PM MDT MON AUG 17 2015 COZ097-180200- LAS ANIMAS VICINITY/BENT COUNTY CO- 722 PM MDT MON AUG 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENT COUNTY UNTIL 800 PM MDT... AT 722 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF HIGBEE...OR 19 MILES SOUTHEAST OF NORTH LA JUNTA...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN BENT COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3774 10327 3792 10332 3803 10288 3777 10281 TIME...MOT...LOC 0122Z 258DEG 15KT 3785 10321 28
Special weather statement, Aug 17, 7:40 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT MON AUG 17 2015
COZ094>099-180300-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
740 PM MDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR PROWERS...EASTERN KIOWA...EAST
CENTRAL LAS ANIMAS...BENT AND WESTERN BACA COUNTIES UNTIL 900 PM
MDT...
AT 739 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SHERIDAN
LAKE TO 22 MILES NORTHWEST OF PRITCHETT...AND MOVING SOUTHEAST AT 50
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...SPRINGFIELD...HOLLY...EADS...GRANADA...WILEY...PRITCHETT...
SHERIDAN LAKE...HARTMAN...TWO BUTTES...MCCLAVE...NEEGRONDA
RESERVOIR...TOWNER...BRISTOL...HASTY...CHIVINGTON...JOHN MARTIN
RESERVOIR...QUEENS RESERVOIR...BRANDON AND NEEOSHE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3707 10288 3780 10336 3861 10267 3861 10205
3779 10204
TIME...MOT...LOC 0139Z 304DEG 45KT 3865 10220 3765 10307
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:00 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Aug 17, 6:15 PM MDT | Tornado Warning | PUB | Crowley, Otero | 23 min |
| Aug 17, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 42 min |
| Aug 17, 6:46 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 44 min |
| Aug 17, 6:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 23 min |
| Aug 17, 7:22 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| Aug 17, 7:27 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 4 hr |
| Aug 17, 7:40 PM MDT | Special Weather Statement | PUB | Bent, Kiowa, Prowers | 80 min |
| Aug 17, 8:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Aug 17, 8:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.